I don't recall having been told all of that before. I had two stents in September of 2006, and a very minor heart attack at that time, alleviated by the 2nd stent.
I don't have aspirin allergies. But I did have, at time of my 3x CABG, additional blockages in smaller downstream arteries that were deemed inoperable. The Plavix might have been prescribed to protect those ? My original cardiologist dropped my medical plan about 2 years ago, and I now see another cardiologist.
I stopped the Plavix for a month while prepping and recovering from open hernia repair surgery, and resumed it this week.
It's true that plavix is sometimes recommended in that setting, but it's more of an off-label use that isn't really backed by good medical evidence. Not to say that it couldn't be helpful, though - we just don't really know.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.